Oklahoma, 2025

Flash Flooding in Oklahoma, June 28, 2025

June 28, 2025 · NWS TSA · 3 events in 1 county or zone

A slow-moving cluster of thunderstorms moved across northeastern Oklahoma during the morning of the 28th. These storms produced locally heavy rainfall, which resulted in some flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A slow-moving cluster of thunderstorms moved across northeastern Oklahoma during the morning of the 28th. These storms produced locally heavy rainfall, which resulted in some flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 28, 5:27 AM CST, 1 hour 23 minutes earlier. Its key messages:

  • Issued at 346 AM CDT Sat Jun 28 2025
  • Hot and humid conditions will continue for the next week with heat indices of 95-105 F across the area.
  • Daily scattered showers and storms expected much of the next week with locally heavy rains and downburst winds the primary hazards.
Area forecast discussion, Jun 28, 5:27 AM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
627 AM CDT Sat Jun 28 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 346 AM CDT Sat Jun 28 2025

   - Hot and humid conditions will continue for the next week with
     heat indices of 95-105 F across the area.

   - Daily scattered showers and storms expected much of the next
     week with locally heavy rains and downburst winds the primary
     hazards.

&&

.SHORT TERM...
(Today)
Issued at 346 AM CDT Sat Jun 28 2025

Showers and thunderstorms have developed across parts of
northeast Oklahoma early this morning, and this activity is
expected to continue through the morning hours and possibly expand
in coverage, so pops will be relatively high across northeast
Oklahoma and northwest Arkansas this morning.

Isolated showers and storms may also develop again this afternoon,
but coverage should be much more sparse than it was Friday.
Afternoon high temperatures will once again warm into the upper
80s to lower 90s, with heat index values reaching near or above
100 degrees in a few spots.

&&

.LONG TERM...
(Tonight through Friday)
Issued at 346 AM CDT Sat Jun 28 2025

Daily shower and thunderstorm chances will persist through the
upcoming week, with an uptick in shower and storm coverage early
next week as a weak frontal boundary sags south into the area.
Locally heavy rainfall and gusty winds will be the main threats
with the storms. Precipitation coverage will wane during the
latter half of next week, but at least isolated convection is
likely each day. Temperatures will remain near the seasonal
averages, with most places seeing highs in the low to mid 90s and
lows in the low to mid 70s each day. Afternoon heat index values
will range from 95 to 105 each day.

&&

.AVIATION...
(12Z TAFS)
Issued at 627 AM CDT Sat Jun 28 2025

Scattered showers and storms currently ongoing across NE OK will
slowly shift eastward throughout the morning hours. Occasional
reduced vis and cig concerns will accompany any cores of heavier
rain. Otherwise, VFR conditions will prevail through the period.
As precipitation clears this afternoon, gusty southerly winds will
arrive across NE OK with gusts of around 20 knots possible.
Scattered rain chances could return tomorrow morning as well, but
chances appear to be too low to mention at this point.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   92  75  93  76 /  50  10  20  30
FSM   93  74  94  75 /  50  10  20  10
MLC   92  75  94  76 /  30  10  10  10
BVO   91  73  93  72 /  40  20  20  50
FYV   89  71  92  71 /  60  20  40  20
BYV   88  71  91  73 /  70  20  50  30
MKO   92  74  94  75 /  50  10  20  20
MIO   89  73  92  73 /  70  30  40  50
F10   92  75  93  74 /  30  10  20  20
HHW   93  74  93  75 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...04
Hazardous weather outlook, Jun 28, 4:24 AM CST, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
524 AM CDT Sat Jun 28 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
524 AM CDT Sat Jun 28 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Mainly Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...This Afternoon.

DISCUSSION...
Scattered showers and thunderstorms will affect parts of northeast
Oklahoma and northwest Arkansas this morning, with locally heavy
rainfall possible due to slow storm motions.

More isolated thunderstorms are expected to develop this
afternoon. These storms will pose a limited threat for damaging
downburst winds. Locally heavy rainfall will be possible with
these storms as well.

Heat index values will climb into the 100 to 103 degree range this
afternoon across parts of eastern Oklahoma, especially near and
west of the Highway 75 corridor.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY through FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Daily thnderstorm chances will exist each day through next week,
with a limited threat for damaging downburst winds. Locally heavy
rainfall will also be possible. An uptick in storm coverage is
expected around Monday as a weak cold front sags south into the
area. Afternoon heat index values will range from 95 to 105
degrees each day during the upcoming week.

weather.gov/tulsa contains additional information.

The radar

The Tulsa radar (KINX), 32 km away, was scanning. The volume nearest the first event began at 12:47 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Tulsa

When
June 28, 6:50 AM CST to 9:00 AM CST
Where
Tulsa County, 2.1 mi W of Alsuma to 1.52 mi W of Alsuma
Cause
Heavy Rain
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
36.104, -95.907

Portions of several streets were flooded in Tulsa, with cars reported stranded at E 43rd Street and Sheridan Road.

Flash Flood, Tulsa

When
June 28, 9:30 AM CST to 11:30 AM CST
Where
Tulsa County, 2.3 mi S of Broken Arrow to 3.23 mi S of Broken Arrow
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.017, -95.777

Portions of Lynn Lane were flooded between E 101st Street and E 111th Street.

Flash Flood, Tulsa

When
June 28, 9:35 AM CST to 11:30 AM CST
Where
Tulsa County, 1.66 mi SE of Broken Arrow to 1.61 mi SE of Broken Arrow
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.031, -95.761

The intersection of E 91st Street and County Line Road was closed due to flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268453, 1270761, 1270766.